Helped Over 500,000 patients with 98%+ satisfaction.

Connect & Get Personalized 1-to-1 Answers from Expert Doctors

DoctorSpring > Question Home

Brain zaps, PANIC ATTACKS after stopping GARCINIA cold turkey.

Resolved Question:

I have been trying to taper off paxill for the past year and a half. I am down to 2.5mg. I also have been taking garcinia cambogia (2 pills 3 times a day) since may. I stopped the GC cold turkey about 3 weeks ago. About a week after stopping, I experienced two brain zaps and panic attacks. I have had severe headaches, anxiety, and panic attacks. I went to ER for the head pains and they found nothing. Been to my family doc and she didn't suggest anything. After taking a few more GC pills I did feel better, but I have since stopped them. I increased my paxill to 5 mg but I still have headaches. Confusion, anxiety, insomnia. Etc. My question. Is should I increase my paxill to get back to a normal level of chemical balance in my body since I'm not taking the CG pills anymore?

Category: Psychiatrist

Ask Your Own Question

 32 Doctors Online

Hello
Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
Your anxiety and panic disorder was being controlled by a combination of paroxetine and garcinia cambogia. Now that you have stopped garcinia cambogia cold turkey, you have started having the symptoms again. As per what you have stated, paxil at 5 mg is unableto control the anxiety symptoms. YOu should certainly consider increasing the dose of paxil to 10 mg gradually to control the anxiety spells. I would also suggest that you consider taking option of cognitive behavioural therapy (CBT). This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness.
Further short courses of clonazepam or propranolol may also help you in reducing your symptoms. You may then discontinue them after 3-4 weeks.
Hope these options help you,
If you have any further query,do let me know.
Kind regards
Dr. Srikanth Reddy MD


Patient replied :

Thank you for the response, however I guess my general question should have been, could taking Garcinia Cambogia for three-four months have an effect on my anxiety since I stopped it cold turkey? My doctor put me on the paxil six years old patientago and I have been trying to get off it. I had no idea GC increased the serotonin in the brain. I was merely taking that to lose some weight. BIG MISTAKE now. It just seems like ever since I stopped taking those supplements, my anxiety and panic attacks have come back. I am experiencing the same type of withdrawal symptons like I did when I first tried to stopped paxil cold turkey 5 years old patientago. My original prescription for paxil was actually 25mg paxil CR. I started tapering last year in this order, 12.5mg CR, to 10mg Paxil regular, to 7.5mg paxil, 5mg, 2.5mg. These withdrawal symptons, panic attacks, anxiety needs to go away and I think its because I am not taking those GC supplements anymore which was acutally increasing my serotonin levels while I was on such a small dose of paxil. I'm just trying to get back to a normal state.


Hello
Thanks for the follow-up query.
Yes you are right. Garcinia Cambogia did increase serotonin levels in your brain and on stoping it cold turkey the anxiety symptoms have reappeared. Now you need to increase the doses of paxil until the anxiety symptoms go down, stay symptom free for 3-4 months and again try withdrawing paxil...but gradually this time.
Hope this helps
Regards.


Patient replied :

Hello
Thanks for the follow-up query.
Yes you are right. Garcinia Cambogia did increase serotonin levels in your brain and on stopping it cold turkey the anxiety symptoms have reappeared. Now you need to increase the doses of paxil until the anxiety symptoms go down, stay symptom free for 3-4 months and again try withdrawing paxil...but gradually this time.
Hope this helps
Regards.



Dr. Srikanth Reddy
Category: Sexologist
Experience: 
Doctor of Medicine (MD), Psychiatry Residency Program,2001 – 2012
M.B.B.S,Mahatma Gandhi Institute Of Medical Sciences, Sevagram

Certificate Course in sex Therapy and Counselling, Sexology and Counselling, A
Sexology,Medikon Sexual Sciences, Mumbai

Training in Advanced Neurology at a leading corporate hospital (CARE hospital) in Hyderabad

Child Psychiatry Training in National Institute of Mental Health and Neuro-Sciences, Bangalore

Sex Therapy and Counsellingat MEDIKON Sexual Sciences, Mumbai.
Dr. Srikanth Reddy and 4 other Medical Specialists are ready to help you

Users who read this, also read:

Make informed and better medical decisions.

Join the 500,000 people who found a smarter, quicker way to get Answers, Recommendations & Expert Opinions.

Expert Doctors at fingertips

Recommendation on next step. Second-opinion.Multi-specialty.

Save Time

Average time for answers: 6 hours.

Save Money

$35 for typical specialist consult vs. $120 for a local appointment.

Free Follow-ups

Clarify, ask further questions for free in private conversation.

100% Satisfaction

Money back guarantee for the 1st reply. MEDNET Quality Board.

Start My Consultation

CHAT NOW

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in news